PLASTIC SURGERY CENTER OF NC
Now that you’re through your facelift surgery, it’s time to focus on your wellness during the recovery phase. To download these recovery notes, click here.
- While resting, elevate your head on two pillows or in a chair the first day after surgery. Be sure your neck is straight, not flexed.
- Avoid bending over for the first week.
- Keep your head elevated at night for the first week.
- Do not lift more than 10lbs (or more than a gallon of milk) or perform any strenuous activities for 3-4 weeks after surgery. Do not swim or use a hot tub until your wounds have healed. This will be about 4-6 weeks.
Reasons to Call
- Significant swelling, or swelling on only one area, facial drooping.
- Fever greater than 100.4 degrees Fahrenheit (38 degrees Celsius).
- Skin redness and warmth (hot) around your wound.
- A change in drainage color (green/yellow/thick), foul-smelling odor, or sudden increase in drain volume.
- Pain not relieved by pain medication.
- You may shower and wash your hair 2 days after surgery. Be very gentle around the ears and when combing or brushing your hair.
- Keep the dressings on, clean, and dry until your first office visit.
- Bruising and swelling around the eyes and face will worsen for the first three days. If you have severe swelling, or difficulty breathing call the office immediately.
- The surgical area may have numbness for a time after surgery. Therefore, avoid using a heating pad near the surgical area to avoid burning the skin.
- Make-up may be used one week after all the sutures have been removed.
- Some postoperative pain is to be expected, your pain medication may take the edge off, but you may not achieve pain free. Call the office if you have severe pain that is not relieved by pain medication.
- You may take non-aspirin pain relievers such as acetaminophen or Tylenol for lesser pain, but do not take this in addition to your prescribed pain medication (the prescription medication likely has Tylenol in it already).
- Do not use aspirin or aspirin-containing drugs (Anacin, Bufferin, Bayer, Excedrin, etc), Nonsteroidal anti-inflammatory drugs (Advil, Motrin, Ibuprofen) as these medications interfere with blood clotting and may increase bleeding risks.
If you have any concerns or questions, call us at 336-765-8620. We have a doctor on call 24 hours a day.